Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 60, NWS La Crosse, WI

July 24, 2009Allamakee County, Clayton County, Fayette County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 24, 2009, 5:36 PM CDT for Allamakee County, Clayton County, Fayette County, Iowa. It was in force for 69 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2009, 5:36 PM CDT (22:36 UTC)
Expired
Jul 24, 2009, 6:45 PM CDT
In force
69 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA

The radar

The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:20 PM CDTHAIL 1Highland, IA
Jul 24, 6:25 PM CDTHAIL 0.88Fayette, IAALSO VERY HEAVY RAIN
Jul 24, 6:29 PM CDTHAIL 0.53 Ne Maynard, IA
Jul 24, 6:30 PM CDTHAIL 0.53 N Maynard, IA
Jul 24, 6:37 PM CDTHAIL 1.54 S Fayette, IAREPORTED ALONG HIGHWAY 150
Jul 24, 6:55 PM CDTHAIL 1.752 Ene Westgate, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 5:02 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 242236
SVRARX
IAC005-043-065-242345-
/O.NEW.KARX.SV.W.0060.090724T2236Z-090724T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
536 PM CDT FRI JUL 24 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  CLAYTON COUNTY IN NORTHEAST IOWA...
  FAYETTE COUNTY IN NORTHEAST IOWA...

* UNTIL 645 PM CDT

* AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING SOFTBALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
  WEST OF POSTVILLE...OR 9 MILES NORTHEAST OF WEST UNION...MOVING
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAYETTE AND MAYNARD AROUND 545 PM...
  ELGIN AND COUNTY ROADS B 56 AND W 64 AROUND 550 PM...
  LUANA AND COUNTY ROAD W 33 AND 187 AROUND 555 PM...
  MONONA AND GUNDER AROUND 600 PM...
  ARLINGTON AND HIGHWAY 56 AND COUNTY W 70 AROUND 605 PM...
  FARMERSBURG AND FROELICH AROUND 610 PM...
  VOLGA AND ST. OLAF AROUND 615 PM...
  ELKADER AROUND 620 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. HAIL DAMAGE MAY BE
SIGNIFICANT...INCLUDING BROKEN WINDOWS IN BUILDINGS AND CARS. ANYONE
CAUGHT OUTDOORS COULD BE INJURED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY EVENING FOR
NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4286 9208 4309 9208 4298 9161 4312 9161
      4313 9117 4295 9115 4287 9109 4276 9108
      4272 9102 4268 9091 4265 9090 4264 9176
TIME...MOT...LOC 2237Z 311DEG 23KT 4304 9168

$$

DTJ
1 follow-up statement
000 
WWUS53 KARX 242300
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
600 PM CDT FRI JUL 24 2009

IAC005-242310-
/O.CAN.KARX.SV.W.0060.000000T0000Z-090724T2345Z/
ALLAMAKEE IA-
600 PM CDT FRI JUL 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALLAMAKEE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

LAT...LON 4286 9208 4309 9208 4298 9161 4308 9161
      4308 9117 4295 9115 4287 9109 4276 9108
      4272 9102 4268 9091 4265 9090 4264 9176
TIME...MOT...LOC 2300Z 304DEG 19KT 4300 9178

$$

IAC043-065-242345-
/O.CON.KARX.SV.W.0060.000000T0000Z-090724T2345Z/
FAYETTE IA-CLAYTON IA-
600 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CLAYTON AND FAYETTE COUNTIES...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WEST UNION...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAYETTE AND MAYNARD AROUND 615 PM...
  ELGIN AND ALBANY AROUND 620 PM...
  HIGHLAND AND WADENA AROUND 630 PM...
  ARLINGTON AND MONONA AROUND 640 PM...
  ELKADER AND GUTTENBERG AROUND 645 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY EVENING FOR
NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4286 9208 4309 9208 4298 9161 4308 9161
      4308 9117 4295 9115 4287 9109 4276 9108
      4272 9102 4268 9091 4265 9090 4264 9176
TIME...MOT...LOC 2300Z 304DEG 19KT 4300 9178

$$

DTJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:45 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 24, 3:45 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
345 PM CDT FRI JUL 24 2009

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

THE SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING...AND
PRECIPITATION AND TEMPERATURES FROM SATURDAY THROUGH MONDAY ARE
THE MAIN CONCERNS WITH THIS PART OF THE FORECAST.

AT 3 PM...A COLD FRONT WAS LOCATED FROM ASHLAND WISCONSIN
SOUTHEAST TO FORT DODGE IOWA. ELEVATED SHOWERS AND STRONG
THUNDERSTORMS WERE LOCATED BETWEEN DODGE CENTER MINNESOTA
TO BOSCOBEL AND RICHLAND CENTER WISCONSIN. THIS PRECIPITATION WAS
GENERATING IN AN AREA OF MODERATE TO STRONG 900 TO 700 MB
FRONTOGENESIS. 40 TO 50 KNOT 700 MB WINDS ARE BRINGING
ELEVATED INSTABILITY INTO THIS AREA FROM WESTERN IOWA.
SPC MOST UNSTABLE CAPES ARE RUNNING AROUND 3000 J/KG JUST
WEST OF OUR FORECAST AREA. MEANWHILE AHEAD OF THE COLD FRONT...
SURFACE BASE CAPES ARE RUNNING BETWEEN 500 AND 1000 J/KG. IN
ADDITION TO THIS INSTABILITY...THE EFFECTIVE BULK SHEAR ARE RUNNING
ANYWHERE FROM 45 TO 55 KNOTS. AS A RESULT...WE EXPECT THAT THE
THREAT FOR SEVERE WEATHER WILL LIKELY CONTINUE UNTIL AT AT LEAST
10 PM THIS EVENING. DESPITE CINS APPROACHING 200 J/KG CAUSED BY
THE EARLIER CONVECTION...THERE IS STILL THE THREAT OF DAMAGING
WINDS DUE TO DOWNDRAFT CAPES APPROACHING 1000 J/KG. IF THE
SUNSHINE CAN MIX OUT THE STABLE LAYER NEAR THE SURFACE...THE
0-1 KM STORM RELATIVE HELICITY WOULD BE FAVORABLE FOR THE
DEVELOPMENT OF A TORNADO. AT THIS TIME...THE BEST THREAT OF SEVERE
WEATHER LOOKS TO BE ACROSS SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND SOUTHWEST WISCONSIN.

A CLOSED 500 MB LOW WILL MOVE SOUTHEAST INTO THE GREAT LAKES FOR
MUCH OF THE UPCOMING WEEKEND. THE COMBINATION OF COLD AIR ALOFT
AND DIURNAL HEATING WILL RESULT IN MEAN LAYER CAPES CLIMBING INTO
THE 500 TO 1000 J/KG RANGE. AS A RESULT...THERE WILL BE A CHANCE
OF INSTABILITY SHOWERS AND THUNDERSTORMS FROM LATE MORNING THROUGH
EARLY EVENING ACROSS THE ENTIRE AREA ON SATURDAY AND MAINLY ACROSS
WESTERN WISCONSIN ON SUNDAY. WITH THE GFS 850 MB TEMPERATURE
ANOMALIES RUNNING AROUND 1 BELOW THE 1948 TO 2007 STANDARDIZED
ANOMALIES...HIGH TEMPERATURES ON SATURDAY WILL LIKELY RANGE FROM
THE UPPER 60S TO MID 70S.

ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS LOOK POSSIBLE ON
MONDAY AS A COLD FRONT APPROACHES THE REGION. SOUTHWESTERLY WINDS
AHEAD OF THIS FRONT WILL ALLOW TEMPERATURES TO CLIMB TO AROUND 80
IN MOST AREAS.

.LONG TERM...TUESDAY THROUGH FRIDAY

THE OUTGOING LONG WAVE RADIATION CONTINUES TO SHOW STRONG
TROPICAL FORCING LOCATED OVER THE WESTERN PACIFIC BETWEEN 140 AND
170 DEGREES EAST LONGITUDE. WITH THE SEA SURFACE TEMPERATURES IN
THIS AREA REMAINING AT OR ABOVE 29C...THIS CONVECTION WILL LIKELY
CONTINUE THROUGH THIS TIME PERIOD. THE WAVE TRAIN ASSOCIATED WITH
THIS CONVECTION HAS RESULTED IN THE DEVELOPMENT OF A STRONG 150 MB
ANTICYCLONE CENTERED AT 150 DEGREES EAST LONGITUDE AND 50 DEGREES
NORTH LATITUDE. AS THIS SYSTEM PROGRESSES EAST...THE TELECONNECTION
ASSOCIATED WITH THIS FEATURE WILL LIKELY RESULT IN FURTHER
AMPLIFICATION OF THE 500 MB RIDGE ACROSS THE PACIFIC NORTHWEST AND
WESTERN CANADA. AS THIS OCCURS...THE 500 MB TROUGH AXIS SHOULD
GRADUALLY SHIFT FROM THE GREAT LAKES AND ONTARIO WEST INTO THE
NORTHERN PLAINS AND MANITOBA...AND IN TURN OUR WINDS ALOFT WILL
SHIFT FROM THE NORTHWEST TO THE WEST.

SINCE THE 24.00Z MODELS SEEM TO HAVE A GOOD HANDLE ON THIS
SITUATION...THERE WAS ENOUGH CONFIDENCE TO APPLY SOME MORE TIMING
TO THIS PART OF THE FORECAST. WITH CANADIAN COLD FRONTS MOVING
SOUTHEAST THROUGH THE AREA FROM MONDAY NIGHT INTO TUESDAY...AND
FROM THURSDAY NIGHT INTO FRIDAY...SLIGHTLY HIGHER PRECIPITATION
CHANCES WERE CENTERED ON THOSE TIME PERIODS. SINCE THE LAST
3 MODEL RUNS BEING DRY FROM TUESDAY NIGHT THROUGH WEDNESDAY...THE
PRECIPITATION PROBABILITIES WERE DROPPED FOR THOSE TIME PERIODS.

WITH THE GFS AND ECMWF 850 MB TEMPERATURE ANOMALIES REMAINING
ANYWHERE FROM 0.5 TO 1.5 BELOW THE 1948 TO 2007 STANDARDIZED
ANOMALIES...THE TEMPERATURES SHOULD REMAIN BELOW NORMAL THROUGH
THE END OF JULY. SINCE THE MOS MAXIMUM TEMPERATURES HAVE BEEN
TRENDING TOO WARM LATELY...A 50-50 BLEND OF HPC AND MOS BIAS
CORRECTED WERE USED FOR THESE GRIDS.

&&

.AVIATION...TONIGHT THROUGH SATURDAY MORNING

SURFACE COLD FRONT REMAINS TO THE WEST OF BOTH TAF SITES THIS
AFTERNOON. STILL SOME UNCERTAINTY AS TO WHETHER ADDITIONAL
CONVECTION WILL FIRE ALONG THE FRONT. LAPS ANALYSIS AT 24.18Z SHOWS
A BUILDING NARROW AXIS OF CAPE JUST AHEAD OF THE FRONT. WATER VAPOR
SATELLITE IMAGERY STILL SHOWS A SHORT WAVE TROUGH UPSTREAM ACROSS
NORTHERN MINNESOTA. THE 24.18Z RUC SHOWS THE FRONTOGENESIS
CIRCULATION INCREASING WITH THE FRONT THROUGH THE LATE
AFTERNOON...ESPECIALLY OVER THE WESTERN SECTIONS OF THE FORECAST
AREA AND BELOW 700 MB. HAVE MAINTAINED THE CONTINUITY FROM THE
PREVIOUS TAFS OF SHOWING VICINITY SHOWERS THROUGH THE LATE AFTERNOON
INTO THE EARLY EVENING. VISIBLE AND IR SATELLITE SHOWING A LARGE
MASS OF LOW CLOUDS ASSOCIATED WITH THE SURFACE LOW. CEILINGS ARE
PRIMARILY VFR WITH SOME EMBEDDED MVFR. EXPECTING THESE CLOUDS TO
MOVE INTO BOTH TAF SITES SATURDAY MORNING AND FOR NOW HAVE BROUGHT
IN VFR CEILINGS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BOYNE
AVIATION...04
Hazardous weather outlook, Jul 24, 12:41 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1241 PM CDT FRI JUL 24 2009

IAZ008-018-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-
251100-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINONA-
1241 PM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT

A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND
EVENING. IF SUFFICIENT INSTABILITY IS ABLE TO BUILD...ADDITIONAL
THUNDERSTORMS MAY DEVELOP. IF THIS OCCURS...THE WINDS ALOFT WOULD
FAVORABLE FOR THEM TO BECOME SEVERE BETWEEN 3 PM AND 10 PM. THE MAIN
SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE
FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED
SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD
BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION
THROUGH EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ009>011-019-029-030-WIZ054-061-251100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOWARD-WINNESHIEK-
1241 PM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT

AN AREA OF SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA
EARLY THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES WILL ALL BE POSSIBLE WITH THESE STORMS.

A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND
EVENING. IF SUFFICIENT INSTABILITY IS ABLE TO BUILD...ADDITIONAL
THUNDERSTORMS MAY DEVELOP. IF THIS OCCURS...THE WINDS ALOFT WOULD
FAVORABLE FOR THEM TO BECOME SEVERE THROUGH 10 PM. THE MAIN SEVERE
WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE
FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED
SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD
BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION
THROUGH EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK/BOYNE/04

In the hours before

Local storm report, Jul 24, 5:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
521 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             CALMAR                  43.18N 91.87W
07/24/2009  E1.00 INCH       WINNESHIEK         IA   LAW ENFORCEMENT

            SOME STREET FLOODING AS WELL

&&

SHEA
Local storm report, Jul 24, 5:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             MOUNT HOPE              42.97N 90.86W
07/24/2009  M0.88 INCH       GRANT              WI   AMATEUR RADIO

            THE HAIL HAS MADE THE GROUND WHITE, IN ADDITION TO THE
            HAIL...50 MPH MEASURED WINDS.

0522 PM     HAIL             1 N LANCASTER           42.86N 90.71W
07/24/2009  M1.75 INCH       GRANT              WI   EMERGENCY MNGR

            ON BORAH RIDGE RD

&&

BOYNE
Local storm report, Jul 24, 5:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
527 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             FORT ATKINSON           43.14N 91.93W
07/24/2009  E2.00 INCH       WINNESHIEK         IA   LAW ENFORCEMENT

0526 PM     HAIL             3 SE CALMAR             43.15N 91.82W
07/24/2009  E2.75 INCH       WINNESHIEK         IA   LAW ENFORCEMENT

&&

SHEA
Local storm report, Jul 24, 5:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
529 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             4 W OSSIAN              43.15N 91.84W
07/24/2009  E1.75 INCH       WINNESHIEK         IA   PUBLIC

            SECOND ROUND OF LARGE HAIL TODAY

&&

SHEA
Local storm report, Jul 24, 5:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
533 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     PLATTEVILLE             42.74N 90.48W
07/24/2009                   GRANT              WI   AMATEUR RADIO

            LOTS OF SHREADED LEAVES ON TREES FROM EARLIER WIND AND
            HAIL. WATER RUNOFF IS HIGH.

&&

SHEA
Local storm report, Jul 24, 5:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
536 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HEAVY RAIN       DE SOTO                 43.43N 91.20W
07/24/2009  M2.05 INCH       VERNON             WI   CO-OP OBSERVER

&&

BROOKS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 12:11 PM CDTSevere Thunderstorm WarningARXHoward, Winneshiek64 min
Jul 24, 12:40 PM CDTSevere Thunderstorm WarningARXAllamakee, Chickasaw, Clayton, Fayette, Howard, Winneshiek65 min
Jul 24, 12:53 PM CDTAreal Flood AdvisoryARXAllamakee, Chickasaw, Clayton, Fayette, Howard, Winneshiek3 hr
Jul 24, 1:32 PM CDTSevere Thunderstorm WarningARXClayton, Fayette58 min
Jul 24, 1:48 PM CDTSevere Thunderstorm WarningARXClayton, Fayette27 min
Jul 24, 1:55 PM CDTTornado WarningARXClayton40 min
Jul 24, 3:07 PM CDTSevere Thunderstorm WarningARXAllamakee53 min
Jul 24, 3:35 PM CDTAreal Flood AdvisoryARXAllamakee3 hr
Jul 24, 3:42 PM CDTSevere Thunderstorm WarningARXAllamakee63 min
Jul 24, 4:24 PM CDTSevere Thunderstorm WarningARXAllamakee66 min
Jul 24, 5:10 PM CDTSevere Thunderstorm WarningARXFayette, Winneshiek65 min
Jul 24, 5:52 PM CDTFlash Flood WarningARXAllamakee, Clayton, Fayette, Winneshiek3 hr
Jul 24, 6:12 PM CDTTornado WarningARXClayton, Fayette33 min
Jul 24, 6:22 PM CDTSevere Thunderstorm WarningARXFayette53 min
Jul 24, 6:44 PM CDTSevere Thunderstorm WarningARXClayton, Fayette54 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.